MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100206
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l15279) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the physician did not like the shape of the deployed 2mm x 6cm deltaxsft 10 coil (dlx100206 / l15279) and decided to remove the coil from the target site.During the resheathing, the coil introducer failed to be re-zipped.The physician replaced the coil with another deltaxsft 10 coil, and the procedure was successfully completed.There was no report of any patient adverse event or complication associated with the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 10/24/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the physician did not like the shape of the deployed 2mm x 6cm deltaxsft 10 coil (dlx100206 / l15279) and decided to remove the coil from the target site.During the resheathing, the coil introducer failed to be re-zipped.The physician replaced the coil with another deltaxsft 10 coil, and the procedure was successfully completed.There was no report of any patient adverse event or complication associated with the reported issue.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned and received by the cerenovus product analysis lab for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 6cm deltaxsft 10 coil was returned contained in a pouch.Visual inspection was performed.The hub was observed without any damage.The device positioning unit (dpu) was observed in good condition.The introducer was kinked and separated from the unit; the resheathing tool was in good condition.Microscopic inspection was performed.The v-notch is in good condition.The resistance heating (rh) was in good condition with no evidence that it had been heated.The embolic coil was still attached to the rh and was observed to be in good condition, without any appearance of damage.The condition of the returned device with the introducer kinked and separated from the device precluded it from undergoing functional testing.A review of manufacturing documentation associated with this lot (l15279) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The issue reported in the complaint that during the resheathing attempt, the coil introducer failed to be rezipped was not confirmed through functional evaluation, however, the kinked condition of the introducer confirmed the issue.The exact cause of the kinked introducer cannot conclusively be determined; excessive force may have inadvertently been applied during the attempt to rezip the introducer that could have caused the coil introducer to become kinked.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and/or conforms when it gets delivered to the target site.With the limited information available, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that in this case, the aneurysm size / shape, and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported positioning difficulty / poor coil conformability.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9189104
Report Number3008114965-2019-01182
Device Sequence Number19382156
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberDLX100206
Device Lot NumberL15279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/24/2019
10/29/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date10/24/2019
10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1